Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What causes increased heart beat and palpitations?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3574 Questions
Hi, I was sitting at home on my laptop 2 nights ago and I had a sudden sort of thump or spasm/pressure in my chest which was followed by a dizzy/headrush sensation where I almost fainted. I quickly felt my pulse on my wrist and took a deep breath, it felt like it had stopped but then gradually came back to a sturdy strength and rate. This happen over the space of about 5 or 6 seconds from start to finish but I came over feeling really hot and weak and wobbly for a short period after. I have suffered with atrial flutter before and also another condition which has involved spluttering heart beats and thumps, but have had an echos ECGs and numerous meetings with cardiologists and they concluded that it was nothing to worry about. However, having experienced some thumps in the chest and skipped beats before this one really scared the hell out of me, I thought that was it for a moment. What do you think it was??? I have been drinking alot of coffee and smoking alot recently, also didn't take on much other fluid like water this week apart from a few glasses of wine in the evenings. Do you think that this may of contributed??? I havent smoked or drunk since, but I am still shook up and wondered if I should see someone quickly???? Many thanks XXXX
Posted Fri, 14 Feb 2014 in General Health
Answered by Dr. Mahesh Koregol 5 hours later
Brief Answer: smoking Detailed Answer: Hi What you experienced is called palpitations. They have occurred in you because of smoking and coffee excess. They increase heart beat and cause palpitations. Please stop smoking drinking coffee and alcohol. Excercise regularly for a week. You are healthy and nothing major to worry about. Regards Dr. Mahesh Koregol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor